Alert archive / New York / Frost Advisories in 2007

Frost Advisory 9, NWS New York, NY

November 6, 2007Suffolk County, Westchester County, New York; Passaic County, New Jersey

NWS New York, NY issued this frost advisory at Nov 6, 2007, 10:03 PM EST for Suffolk County, Westchester County, New York; Passaic County, New Jersey. It took effect at Nov 6, 2007, 11:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2007, 10:03 PM EST (03:03 UTC)
In effect from
Nov 6, 2007, 11:00 PM EST
Expired
Nov 7, 2007, 7:00 AM EST
In force
8 hr
Issued by
NWS New York, NY

Counties Passaic County, NJ, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 63 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1931 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 070303
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1003 PM EST TUE NOV 6 2007

...FROST EXPECTED OVER PORTIONS OF NORTHEAST NEW JERSEY...THE
LOWER HUDSON VALLEY AND EASTERN LONG ISLAND...

.THE COMBINATION OF LIGHT WINDS AND CLEARING SKIES WILL ALLOW
TEMPERATURES TO DROP INTO THE MID 30S ACROSS PORTIONS OF NORTHEAST
NEW JERSEY...THE LOWER HUDSON VALLEY AND EASTERN LONG ISLAND.

NJZ003-004-NYZ071-079-081-071200-
/O.NEW.KOKX.FR.Y.0009.071107T0400Z-071107T1200Z/
BERGEN-EASTERN PASSAIC-SOUTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1003 PM EST TUE NOV 6 2007

...FROST ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. 

THE COMBINATION OF LIGHT WINDS AND CLEARING SKIES DURING THE
OVERNIGHT WILL ALLOW TEMPERATURES TO DROP RAPIDLY ACROSS THE
ADVISORY AREA. AS A RESULT...A FEW HOURS OF TEMPERATURES IN THE
MID 30S ARE EXPECTED ACROSS WESTERN BERGEN COUNTY...EASTERN
PASSAIC COUNTY...SOUTHERN WESTCHESTER COUNTY AND EASTERN SUFFOLK
COUNTY AFTER MIDNIGHT...WITH AREAS OF FROST DEVELOPING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

MPS
1 follow-up statement
000 
WWUS71 KOKX 071208
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
708 AM EST WED NOV 7 2007

NJZ003-004-NYZ071-079-081-071315-
/O.EXP.KOKX.FR.Y.0009.000000T0000Z-071107T1200Z/
BERGEN-EASTERN PASSAIC-SOUTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
708 AM EST WED NOV 7 2007

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES ARE IN THE UPPER 30S TO AROUND 40 ACROSS THE
AREA...THEREFORE THE FROST ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Nov 6, 9:48 PM EST, 15 minutes earlier.

Area forecast discussion, Nov 6, 9:48 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
948 PM EST TUE NOV 6 2007

.SYNOPSIS...
A STRONG COLD FRONT HAS PUSHED EAST OF THE REGION...AND DRY...
COOL WEATHER IS FORECAST FOR THE MID WEEK PERIOD AS HIGH PRESSURE
BUILDS IN BEHIND THE FRONT. THIS HIGH WILL DEPART THURSDAY
NIGHT...ALLOWING AN ALBERTA CLIPPER TO PASS JUST TO THE SOUTH
FRIDAY. AN AREA OF LOW PRESSURE WILL FORM OFF THE MID ATLANTIC
COAST FRIDAY NIGHT AND THEN LIFTS NORTHEAST ACROSS THE WESTERN
ATLANTIC THROUGH THE WEEKEND. HIGH PRESSURE BUILDS IN BEHIND THE
DEPARTING SYSTEM AND LINGERS ALONG THE EASTERN SEABOARD INTO EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A COLD...DRY AIRMASS WILL CONTINUE TO SPREAD INTO THE REGION
DURING THE OVERNIGHT. WINDS HAVE DIMINISHED ACROSS INLAND
LOCATIONS...AND THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS
WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S OUTSIDE OF NYC.
HAVE POSTED A FROST ADVISORY FOR SOUTHERN WESTCHESTER...BERGEN...
EASTERN PASSAIC AND EASTERN SUFFOLK COUNTIES. THE TWIN FORKS WILL
REMAIN WARMER WITH LOWS IN THE 40S. OUTLYING LOCATIONS WILL BE IN
THE 30S...WHILE TEMPERATURES WILL BE IN THE MID 40S ACROSS NYC.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE NORTHEAST AND GREAT LAKES WILL REMAIN UNDER THE INFLUENCE OF A
GENERAL TROUGH ALOFT THROUGH THE SHORT TERM PERIOD. THE AMPLITUDE
OF THE TROUGH WILL VARY AT TIMES...AS WILL THE AXIS POSITION. AT
THE SURFACE...HIGH PRESSURE WILL BUILD IN AND SLIDE ACROSS THE
REGION WEDNESDAY THROUGH THURSDAY NIGHT...BEFORE LIFTING NORTHEAST
INTO NORTHERN NEW ENGLAND ON FRIDAY. IN ITS WAKE...A WEAK CLIPPER
TYPE SYSTEM WILL SLIDE ACROSS THE GREAT LAKES THURSDAY NIGHT AND
MID-ATLANTIC COAST ON FRIDAY. WILL HOLD OFF THE ONSET OF
PRECIPITATION UNTIL FRIDAY MORNING...WHICH COULD START OFF AS SNOW
DEPENDING ON THE START TIME.

850 TEMPS WILL GENERALLY HOVER AROUND -4 TO -6 C WEDNESDAY AND
THURSDAY...WITH 1000-500 THICKNESS VALUES IN THE 520S AND 530S.
THIS WILL TRANSLATE TO THE COOLEST DAYS OF THE FALL WITH HIGHS
WITHIN A COUPLE OF DEGREES OF 50...AND LOWS IN THE 30S...WITH SOME
20S IN THE TYPICAL COLDER SPOTS. MODERATION SHOULD START TO OCCUR
LATER THURSDAY NIGHT INTO FRIDAY AS THE LOW LEVEL FLOW DEVELOPS A
SOUTHERLY COMPONENT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
CLIPPER SYSTEM MOVES OFF THE COAST FRIDAY NIGHT AND DEEPENS SOUTH
AND EAST OF THE BENCHMARK. AT THE SAM TIME DEEP UPPER TROUGH WITH
STRONG VORT MAX IS ROTATING THROUGH THE REGION. THIS SCENARIO IS
BEST HANDLED BY THE ECMWF. ALSO LEANED TOWARD THE HPC GUIDANCE. WILL
CARRY A CHANCE OF PRECIPITATION FRIDAY NIGHT INTO SATURDAY. WITH
THICKNESS AND 850 TEMPERATURES LOW ENOUGH TO SUPPORT SNOW AND/OR A
MIX OF RAIN AND SNOW FRIDAY NIGHT INTO SATURDAY INLAND WITH A COLD
RAIN ALONG THE COAST. DEPENDING ON HOW COLD THE LOWER LEVELS ARE
FRIDAY NIGHT NEAR THE COAST THERE COULD BE A PERIOD OF MIXED
PRECIPITATION THERE AS WELL. FOR NOW KEEPING COASTAL AREAS ALL RAIN.

RATHER FLAT UPPER RIDGE BUILDS IN THE REGION SUNDAY THROUGH TUESDAY.
MONDAY INTO TUESDAY MIDWESTERN TROUGH DIGS WITH A CLOSED LOW
DEVELOPING ALONG THE GULF COAST. FRONTAL BOUNDARY DOES DEVELOP FROM
THE SURFACE LOW OVER THE WESTERN GULF AND EXTENDS INTO THE MID
ATLANTIC BY TUESDAY. HIGH PRESSURE TO THE NORTH MAYE BE STRONG
ENOUGH TO HOLD OFF ANY OVERRUNNING PRECIPITATION MONDAY AND TUESDAY.
SO FOR NOW WILL KEEP AREA DRY. IF FRONTAL BOUNDARY SHIFTS FURTHER
NORTH COULD SEE SOME LIGHT PRECIPITATION SOMETIME MONDAY INTO
TUESDAY.

TEMPERATURES FRIDAY NIGHT THROUGH TUESDAY WILL BE BELOW NORMAL.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
SUSTAINED WESTERLY WINDS OF 8-12 KT LIKELY THROUGH THE OVERNIGHT.
AN UPPER LEVEL SHORTWAVE WILL ROTATE THROUGH THE AREA MIDDAY WED
WITH A REINFORCING SHOT OF CAA. WINDS WILL PICK BACK UP TO
15G20-25 KT FOR THE AFTERNOON BEFORE DIMINISHING WED EVENING AND
TAKING ON MORE OF A NW FLOW. A BKN DECK AT ABOUT 4K FT WILL
DEVELOP WITH THE PASSAGE OF THIS SHORTWAVE AS WELL.

OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
AS HIGH PRES MVS SEWD THROUGH THU...VFR WEATHER CONDITIONS WILL
PERSIST. AS AN ALBERTA CLIPPER MVS SEWD...SCT RAIN AND SNOW
SHOWERS ARE POSSIBLE DURING FRI. SUB VFR CONDITIONS AND GUSTY
WINDS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY WITH A POTENTIAL
COASTAL STORM. HIGH PRES WILL RETURN WITH VFR CONDITIONS ON
SATURDAY.

&&

.MARINE...
WINDS ON THE WATERS AT SCA CRITERIA...SO HAVE HOISTED A SCA ON THE
SOUND/HARBOR/BACK BAYS/WESTERN OCEAN THROUGH 12Z AND WILL KEEP
SCA UP ON THE 2 EASTERN OCEAN ZONES THROUGH 22Z. WINDS WILL
DIMINISH BELOW SCA THEREAFTER. A MODERATE FLOW WILL REMAIN INTACT
WEDNESDAY INTO THURSDAY...BUT EXPECT WINDS AND SEAS TO REMAIN
BELOW SCA CRITERIA.

DEEPENING STORM OFF THE MID ATLANTIC FRIDAY...MOVING TO SOUTH OF
NOVA SCOTIA SUNDAY...WILL PRODUCE GUSTY WINDS ACROSS THE AREA WATERS
FROM FRIDAY NIGHT INTO SUNDAY...WITH THE GUSTS POSSIBLY REACHING
SMALL CRAFT  LEVELS ON ALL THE AREA WATERS. WINDS WILL BE DEPENDENT
ON THE TRACK OF THE LOW. IF THE LOW IS FURTHER OFFSHORE WINDS WILL
BE LESS THROUGH THE PERIOD. SEAS MAY BRIEFLY BUILD TO SMALL CRAFT
LEVELS ON THE OCEAN FRIDAY NIGHT. OTHERWISE FROM SUNDAY NIGHT ON
WINDS AND SEAS ARE EXPECTED TO BE BELOW SMALL CRAFT LEVELS.

&&

.HYDROLOGY...
NO PRECIPITATION IS EXPECTED UNTIL FRIDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FROST ADVISORY UNTIL 7 AM EST WEDNESDAY FOR NYZ071-079-081.
NJ...FROST ADVISORY UNTIL 7 AM EST WEDNESDAY FOR NJZ003-004.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST WEDNESDAY FOR ANZ330-335-
     338-340-345-355.
     SMALL CRAFT ADVISORY UNTIL 5 PM EST WEDNESDAY FOR ANZ350-353.

&&

UPDATE...MPS
Hazardous weather outlook, Nov 6, 3:47 AM EST, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
347 AM EST TUE NOV 6 2007

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011-
NYZ067>081-070900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
347 AM EST TUE NOV 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:05 PM ESTFrost AdvisoryOKXBronx, Kings, New York, Richmond, Suffolk, Westchester17 hr
Nov 7, 3:05 PM ESTFreeze WarningOKXSuffolk, Westchester17 hr

Nearby

Frost Advisories in New York, 2007Frost Advisories in New Jersey, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.